Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 165, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 23, 2011, 8:31 PM EDT for Clark County, Kentucky. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2011, 8:31 PM EDT (00:31 UTC)
- Expired
- Apr 23, 2011, 8:45 PM EDT
- In force
- 14 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clark County, KY
The radar
The Jackson,KY radar (KJKL), 75 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728
WUUS53 KLMK 240031
SVRLMK
KYC049-240045-
/O.NEW.KLMK.SV.W.0165.110424T0031Z-110424T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 PM EDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLARK COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 845 PM EDT
* AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED NEAR PILOT
VIEW...MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF EASTERN CLARK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3793 8400 3790 8401 3788 8415 3806 8410
3806 8405 3795 8398 3793 8398
TIME...MOT...LOC 0030Z 261DEG 46KT 3798 8403
WIND...HAIL 60MPH 1.00IN
$$
TWF1 follow-up statement
933
WWUS53 KLMK 240045
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT SAT APR 23 2011
KYC049-240055-
/O.EXP.KLMK.SV.W.0165.000000T0000Z-110424T0045Z/
CLARK KY-
845 PM EDT SAT APR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARK COUNTY HAS
EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3793 8400 3790 8401 3788 8415 3806 8410
3806 8405 3795 8398 3793 8398
TIME...MOT...LOC 0031Z 261DEG 46KT 3798 8401
$$
AMLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 7:58 PM EDT, 33 minutes earlier.
Area forecast discussion, Apr 23, 7:58 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SAT APR 23 2011
...FORECAST UPDATE...
WILL ALLOW THE TORNADO WATCH TO EXPIRE. STORMS HAVE WEAKENED
CONSIDERABLY...ALTHOUGH STRONG STORMS REMAIN OVER THE NORTHERN
BLUEGRASS REGION AND LEXINGTON METRO. AN ISOLATED SEVERE WIND GUST
OR LARGE HAIL REPORT COULD BE POSSIBLE OVER THE NEXT HOUR OVER OUR
NORTHEASTERN CWA...BUT THE TOR THREAT SEEMS TO HAVE DIMINISHED
GREATLY.
ALSO UPDATED THE GRIDS FOR THE OVERNIGHT PERIOD TO INCLUDE HEAVY
RAINFALL MENTION ESPECIALLY OVER THE NORTHERN HALF OF THE CWA GIVEN
THE UPSTREAM CONVECTION IN SOUTHEAST MO AND SOUTHERN IL. HAVE HAD 3
TO 5 INCH RAINFALL REPORTS OF MANY COUNTIES ACROSS THE NORTH
TODAY...SO THE FLASH FLOOD WARNINGS THAT ARE IN EFFECT COULD
POSSIBLY BE EXPANDED...OR EXPIRE AT THEIR PROPER TIME AND REISSUED
AT A LATER TIME OVERNIGHT. LOOKS LIKE THE THREAT OVERNIGHT WILL BE
MOSTLY HEAVY RAINFALL AND FLOODING.
UPDATED ZONES/GRIDS AND DROPPED WATCH WILL BE OUT SHORTLY.
.SHORT TERM (TONIGHT - SUNDAY NIGHT)...
...CONTINUED DANGEROUS FLOODING CONDITIONS EXPECTED ALONG AND NORTH
OF THE OHIO RIVER...
TORRENTIAL RAINS FALLING OVER THE NORTHERN THIRD OF THE CWA. THAT
AREA MAY SEE A BRIEF BREAK AS ATMOSPHERE DRIES OUT WEST TO EAST FOR
A COUPLE OF HOURS. STILL MORE STORMS ARE MOVING IN FROM THE
SOUTHWEST...AND THESE MAY TAKE A TRAJECTORY JUST SOUTH OF THE
HEAVIEST RAIN AREA FROM TODAY SO FAR. IT SEEMS HOWEVER THAT THE
ATMOSPHERE HAS ONLY TAKEN 3-4 HOURS TO RECOVER BEFORE NEW STUFF
DEVELOPED. WILL CONTINUE 100 POPS UP NORTH TRAILING TO LOW-END
SCATTERED AT THE TENNESSEE BORDER. WITH THAT LINE OF STORMS...WILL
BE A RISK FOR TORNADOES...DAMAGING WINDS AND HAIL...THUS A TORNADO
WATCH HAS BEEN ISSUED TO 00Z.
OVERNIGHT TO SUNDAY NIGHT...EXPECT DEEP MOISTURE TO CONTINUE TO
BRING EXCELLENT RAIN CHANCES FOR MOST OF THE REGION. HAVE GONE WITH
LONG-FUSED FLASH FLOOD WARNINGS ACROSS THE REGION...AS THESE ISSUES
WILL NOT GO AWAY QUICKLY. HAVE EMPHASIZED DANGEROUS NATURE OF THESE
RAINS...AND WITH THE BOUNDARY NOT EXPECTED TO LIFT TOO FAR NORTH AT
LEAST THROUGH SUNDAY...AREA RIVERS WILL STAY SWOLLEN FOR SOME TIME.
A RESPITE MAY COME FROM THE SOUTH BY SUNDAY NIGHT...BUT HAVE NOT
CHANGED THE SIZE OF THE FLASH FLOOD WATCH WITH THIS PACKAGE. ONLY
EXTENDED TIMING TO 06Z MONDAY.
.LONG TERM (MONDAY - SATURDAY)...
...SIGNIFICANT RAINS AND SEVERAL OPPORTUNITIES FOR SEVERE WEATHER
ANTICIPATED IN THE LONG TERM FORECAST PERIOD...
MONDAY - MONDAY NIGHT...
HAVE NOT MADE MANY CHANGES TO THE ONGOING LONG TERM FORECAST AS THE
SETUP STILL LOOKS ON TRACK FOR SEVERAL WAVES OF HEAVY PRECIPITATION
THROUGH WEDNESDAY EVENING. FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A
WARM FRONT ACROSS CENTRAL IL/IN/OH BY MONDAY MORNING...KEEPING
CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE OHIO
RIVER. EXPECTING AN ADDITIONAL QUARTER TO HALF AN INCH OF RAIN FOR
SOUTHERN INDIANA COUNTIES WEST OF I 65 DURING THE DAY. THIS WILL
OCCUR AS STRENGTHENING SURFACE LOW MOVES OVER THE UPPER
MIDWEST...DRAGGING A COLD FRONT NEAR THE AREA.
BY MONDAY NIGHT...COLD FRONT WILL APPROACH THE REGION WITH ANOTHER
SHOT OF SEVERE WEATHER FOR THE CWA...ALONG WITH MORE HEAVY RAINFALL.
ONCE AGAIN EXPECT LINEARLY FORCED LINE OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. MAIN
TORNADO THREAT WILL BE WITH ANY BOWING SEGMENT HOWEVER CANNOT RULE
OUT A FEW SUPERCELLULAR STRUCTURES 50 TO 60 KNOT SW ORIENTED LLJ
OVERSPREADS SOUTHERLY SURFACE WINDS YIELDING LARGE AND LOOPING LOW
LEVEL HODOGRAPHS. BEST THREAT WILL BE WEST OF I 65. ANOTHER HALF AN
INCH TO AN INCH OF QPF WILL BE LIKELY WITH THIS QUICK MOVING STORM
ON MONDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
TUESDAY - WEDNESDAY NIGHT...
TRAILING COLD FRONT STALLS OUT TUESDAY JUST WEST OF THE CWA...WHICH
WILL CONTINUE TO ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS WITH AMPLE
MOISTURE TO WORK WITH OVER THE AREA. STEADY SOUTHWEST FLOW CONTINUES
PROVIDING CONTINUED DEEP MOISTURE FOR THUNDERSTORMS TO WORK WITH.
ANOTHER WIDESPREAD QUARTER TO A HALF AN INCH OF QPF CAN BE EXPECTED
ON TUESDAY WITH LOCALLY HIGHER AMOUNTS IN REPEATED THUNDERSTORMS.
BY TUESDAY NIGHT...ANOTHER STRONG SURFACE LOW WILL BEGIN TO DEVELOP
OVER THE SOUTHERN PLAINS AS A STRONG SHORTWAVE EJECTS EAST. THIS LOW
IS EXPECTED TO RIDE ALONG THE STALLED FRONTAL BOUNDARY TOWARD OUR
REGION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
TUESDAY NIGHT WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL WEST OF I
65. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AHEAD OF THE SURFACE
LOW WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE WEST OF I
65 ON WEDNESDAY. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS FINAL
BAND OF HEAVY RAINFALL WILL BE DEPENDENT ON WHERE THE SURFACE LOW
TRACKS AND WHERE DEFORMATION/STRONG CONVERGENCE OCCUR ON THE NORTH
SIDE OF THE LOW. RIGHT NOW...THIS AXIS APPEARS TO BE ORIENTED
SOUTHWEST TO NORTHEAST DIRECTLY ALONG THE OHIO RIVER BASIN BETWEEN
KY/IN. THIS WOULD BE AN INSULTING FINAL SHOT OF RAIN THAT WOULD MAKE
AN ALREADY BAD SITUATION THAT MUCH WORSE. WILL HAVE TO CLOSELY
MONITOR THIS LOW TRACK AS IT HAS MOVED WEST FROM YESTERDAY/S MODEL
RUNS. AGREE WITH THE POTENTIAL ECHOED BY HPC/S 5 DAY QPF WITH A
VERY TIGHT GRADIENT ACROSS THE CWA. THROUGH EARLY THURSDAY
MORNING...THEY HAVE AS MUCH AS 10 INCHES OF TOTAL RAINFALL ACROSS
SOUTHWEST INDIANA INCLUDING OUR NORTHWEST CWA. ALONG THE OHIO
RIVER...AN ADDITIONAL 3 TO 5 INCHES. FROM BOWLING GREEN TO
LEXINGTON...AN ADDITIONAL 1 TO 3 INCHES.
THE BOTTOM LINE IS THAT SEVERAL CHANCES FOR SEVERE WEATHER WILL
COMBINE WITH VERY HEAVY RAINFALL THROUGH WEDNESDAY EVENING TO ADD TO
THE ALREADY ONGOING FLASH AND RIVER FLOODING PROBLEMS. STAY UPDATED
OF THE LATEST FORECASTS AS THE STORM PREDICTION CENTER HAS OUR AREA
OUTLOOKED THROUGH WEDNESDAY EVENING.
THURSDAY - SATURDAY...
THURSDAY HEAVY RAINS AND T-STORMS SHOULD BE GONE WITH ONLY A FEW SCT
SHOWERS IN THE UPPER TROUGH BEHIND THIS SFC LOW. WE/LL FINALLY SEE
WHAT LOOKS TO BE A FEW DAYS OF DRY WEATHER FRI/SAT BEFORE ANOTHER
WEATHER SYSTEM APPROACHES ON SUN/MON.
LOOK FOR THE WARMEST TEMPERATURES ON MONDAY IN THE MID 80S...COOLING
TO AROUND 80 ON TUESDAY. TEMPS WILL BE IN THE 70S FOR
WEDNESDAY...COOLING TO THE LOWER 60S FOR THURSDAY IN THE UPPER TROUGH.
A WARM UP FOR FRIDAY AND SATURDAY WILL PUSH HIGHS BACK INTO THE 70S.
&&
.AVIATION (00Z TAF ISSUANCE)...
MORE SHRA/TSRA WILL CONTINUE TO AFFECT SDF...SOON LEX AND WILL
LIKELY STAY JUST NORTH OF BWG FOR THE NEXT COUPLE OF HOURS. ANY
SHRA/TSRA WILL CAUSE MVFR CIGS AND VSBYS DOWN TO IFR. LEX COULD SEE
WIND GUSTS TO 40 KTS IN THE NEXT HOUR OR SO WITH APPROACHING STORMS.
WE WILL GET A BREAK...A SMALL BREAK...IN THE PRECIPITATION BEFORE A
LARGE MASS OF SHRA/TSRA IN SOUTHEAST MISSOURI WILL PUSH INTO OUR
AREA...AGAIN CAUSING MVFR CIGS AND IFR VSBYS...PERHAPS BRIEFLY
WORSE. BEST CHANCE FOR THE TERMINALS TO EXPERIENCE THIS WILL BE SDF
AND MAYBE LEX. THINK MAJORITY COULD MOVE NORTH OF BWG OVERNIGHT.
TIMING OF THIS NEXT WAVE LOOKS TO BE AFTER 02Z-03Z.
IN BETWEEN WAVES OF PRECIP...WINDS WILL LIKELY STAY OUT OF THE
SOUTH-SOUTHWEST AND BE GUSTY AT TIMES.
MORE SHRA/TSRA WILL BE LIKELY TOMORROW...BUT MAY LEAVE OUT OF TAFS
FOR NOW SINCE IT DEPENDS ON WHERE THE LEFTOVER BOUNDARY SETS UP.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR KYZ023>043-
045>049-053>055.
IN...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR INZ076>079-083-
084-089>092.
&&
UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......BJS
AVIATION.......ALHazardous weather outlook, Apr 23, 8:11 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 811 PM EDT SAT APR 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 811 PM EDT SAT APR 23 2011 /711 PM CDT SAT APR 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL MOVE OUT OF THE BLUEGRASS REGION OF KENTUCKY THIS EVENING. UNTIL 9 PM EDT...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. MORE SHOWERS AND THUNDERSTORMS OVER MISSOURI AND ILLINOIS WILL PUSH INTO SOUTHERN INDIANA...NORTH-CENTRAL AND CENTRAL KENTUCKY OVERNIGHT...BRINGING YET ANOTHER ROUND OF VERY HEAVY RAINFALL. AREAS NORTH OF THE OHIO RIVER COULD SEE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. LIFE- THREATENING FLASH FLOODING WITH RAPID RISES ON AREA RIVERS...CREEKS...AND DITCHES WILL BE POSSIBLE WITH THIS OVERNIGHT PRECIPITATION. THUS A FLASH FLOOD WATCH WILL CONTINUE THROUGH THE OVERNIGHT HOURS FOR SOUTH-CENTRAL INDIANA AND MUCH OF CENTRAL AND NORTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MORE STRONG TO ISOLATED SEVERE STORMS MAY OCCUR SUNDAY AFTERNOON ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. THUNDERSTORMS WILL CONTINUE TO BE IN THE FORECAST THROUGH WEDNESDAY EVENING. AS A RESULT...FLOODING CONCERNS WILL LIKELY BE WITH US FOR SEVERAL MORE DAYS. STAY TUNED FOR UPDATES TO RIVER FORECASTS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NEEDED FROM NOW THROUGH SUNDAY TO REPORT ANY INSTANCES OF SEVERE WEATHER...AS WELL AS ANY FLOODING THAT OCCURS. AL
In the hours before
Special weather statement, Apr 23, 7:44 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT SAT APR 23 2011
KYZ035>037-042-043-240030-
BOURBON-FRANKLIN-HARRISON-NICHOLAS-SCOTT-
744 PM EDT SAT APR 23 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF GEORGETOWN...AND MOVING EAST AT
60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND
30 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GEORGETOWN...
CYNTHIANA...
ROGERS GAP AND MUDDY FORD...
LEES LICK AND DAVIS...
BROADWELL AND LAIR...
POINDEXTER AND SHAWHAN...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
125 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3817 8470 3819 8477 3834 8482 3836 8474
3848 8458 3851 8451 3854 8449 3854 8444
3857 8442 3858 8422 3857 8420 3855 8422
3848 8416 3843 8399 3843 8395 3836 8390
TIME...MOT...LOC 2344Z 250DEG 53KT 3828 8464
AMLLocal storm report, Apr 23, 7:47 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLOOD CARLISLE 38.31N 84.04W
04/23/2011 NICHOLAS KY EMERGENCY MNGR
EM REPORTS SEVERAL HOMES FLOODED WITH FLOODING
OCCURRING COUNTYWIDE
&&
EVENT NUMBER LMK1100596
LGSpecial weather statement, Apr 23, 8:01 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
801 PM EDT SAT APR 23 2011
KYZ036-041>043-048-049-057-240030-
BOURBON-CLARK-FAYETTE-JESSAMINE-MADISON-NICHOLAS-SCOTT-
801 PM EDT SAT APR 23 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEXINGTON...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEXINGTON...
VETERANS PARK...
FAYETTE MALL...
U K ARBORETUM...
DUNBAR HIGH SCHOOL...
BRYAN STATION...
CLINTONVILLE AND WYANDOTTE...
AUSTERLITZ AND SILVER LAKE...
PRETTY RUN AND NORTH MIDDLETOWN...
PLUM AND LITTLE ROCK...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3812 8408 3795 8398 3793 8398 3792 8400
3789 8400 3781 8468 3821 8454 3838 8391
3836 8390 3836 8388 3834 8386 3829 8385
TIME...MOT...LOC 0001Z 258DEG 43KT 3806 8441
AMLLocal storm report, Apr 23, 8:26 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL WINCHESTER 38.00N 84.19W
04/23/2011 E0.88 INCH CLARK KY TRAINED SPOTTER
SPOTTER REPORTS AVERAGE OF NICKEL SIZED HAIL ON MCCLURE
ROAD
&&
EVENT NUMBER LMK1100597
LGLocal storm report, Apr 23, 8:27 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
827 PM EDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL WINCHESTER 38.00N 84.19W
04/23/2011 M0.50 INCH CLARK KY TRAINED SPOTTER
DIME SIZED HAIL REPORTED
&&
EVENT NUMBER LMK1100598
LGSpecial weather statement, Apr 23, 8:30 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT SAT APR 23 2011
KYZ042-043-049-240045-
BOURBON-CLARK-NICHOLAS-
830 PM EDT SAT APR 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...
AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARLISLE TO 8 MILES
SOUTH OF WINCHESTER...AND MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 55 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
WINCHESTER...
WESTON AND TRAPP...
SPROUT AND RIGHTANGLE...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3812 8408 3795 8398 3793 8398 3792 8400
3787 8401 3786 8403 3787 8422 3826 8414
3833 8385 3830 8385
TIME...MOT...LOC 0030Z 264DEG 35KT 3828 8400 3787 8413
AMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:01 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine, Nicholas | 29 min |
| Apr 23, 8:18 PM EDT | River Flood Warning | LMK | Harrison | 15 hr |
| Apr 23, 8:30 PM EDT | Special Weather Statement | LMK | Clark | 15 min |
| Apr 23, 9:20 PM EDT | Flash Flood Warning | LMK | Bourbon, Franklin, Harrison, Nicholas, Scott, Woodford | 9 hr |
| Apr 23, 9:46 PM EDT | River Flood Warning | LMK | Bullitt | 14 hr |
| Apr 24, 1:35 AM EDT | Special Weather Statement | LMK | Allen, Barren, Butler, Edmonson, Grayson, Green and 7 more | 55 min |
| Apr 24, 2:12 AM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe, Simpson | 33 min |
| Apr 24, 2:22 AM EDT | Tornado Warning | LMK | Barren, Green, Hart, Metcalfe | 23 min |
| Apr 24, 2:33 AM EDT | Special Weather Statement | LMK | Marion | 27 min |
| Apr 24, 2:34 AM EDT | Tornado Warning | LMK | Barren, Metcalfe, Monroe | 26 min |
| Apr 24, 2:37 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Metcalfe | 38 min |
| Apr 24, 2:41 AM EDT | Tornado Warning | LMK | Adair, Casey, Green, Marion, Taylor | 34 min |
| Apr 24, 2:56 AM EDT | Special Weather Statement | LMK | Marion, Mercer, Washington | 34 min |
| Apr 24, 3:02 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion, Mercer, Washington | 28 min |
| Apr 24, 3:10 AM EDT | Tornado Warning | LMK | Adair, Metcalfe, Russell | 50 min |
| Apr 24, 3:13 AM EDT | Tornado Warning | LMK | Boyle, Casey, Lincoln, Marion, Taylor | 47 min |
| Apr 24, 3:34 AM EDT | Special Weather Statement | LMK | Clark, Fayette, Garrard, Jessamine, Madison, Woodford | 41 min |
| Apr 24, 3:37 AM EDT | Tornado Warning | LMK | Adair, Casey, Russell | 23 min |
| Apr 24, 6:16 AM EDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Franklin, Hancock, Hardin, Harrison and 9 more | 12 hr |
| Apr 24, 6:50 AM EDT | Special Weather Statement | LMK | Hancock, Ohio | 25 min |
| Apr 24, 7:11 AM EDT | Special Weather Statement | LMK | Logan | 34 min |
| Apr 24, 7:16 AM EDT | Special Weather Statement | LMK | Breckinridge, Butler, Grayson, Hancock | 44 min |
| Apr 24, 7:44 AM EDT | Special Weather Statement | LMK | Butler, Edmonson, Logan, Warren | 31 min |
| Apr 24, 7:59 AM EDT | Special Weather Statement | LMK | Bullitt, Hardin, Jefferson, Larue, Nelson, Oldham and 1 more | 46 min |
| Apr 24, 8:10 AM EDT | Special Weather Statement | LMK | Barren, Edmonson, Hart, Metcalfe | 35 min |
| Apr 24, 8:48 AM EDT | Special Weather Statement | LMK | Green, Taylor | 27 min |
| Apr 24, 9:14 AM EDT | Special Weather Statement | LMK | Boyle, Casey | 31 min |
| Apr 24, 9:38 AM EDT | Special Weather Statement | LMK | Boyle, Garrard | 37 min |
| Apr 24, 10:06 AM EDT | Special Weather Statement | LMK | Madison | 24 min |
| Apr 24, 1:58 PM EDT | Special Weather Statement | LMK | Allen | 32 min |
| Apr 24, 2:42 PM EDT | Special Weather Statement | LMK | Monroe | 33 min |
| Apr 24, 3:08 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 37 min |
| Apr 24, 3:52 PM EDT | Special Weather Statement | LMK | Clinton | 38 min |
| Apr 24, 4:54 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 48 min |
| Apr 24, 4:56 PM EDT | Flash Flood Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 9 hr |
| Apr 24, 5:19 PM EDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Ohio, Simpson, Warren | 9 hr |
| Apr 24, 5:28 PM EDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson | 62 min |
| Apr 24, 5:31 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 44 min |
| Apr 24, 5:47 PM EDT | Special Weather Statement | LMK | Butler | 43 min |
| Apr 24, 5:48 PM EDT | Areal Flood Warning | LMK | Bullitt, Franklin, Harrison, Henry, Jefferson, Meade and 5 more | 12 hr |
| Apr 24, 6:44 PM EDT | Special Weather Statement | LMK | Allen, Barren, Butler, Edmonson, Hart, Logan and 2 more | 31 min |
| Apr 24, 7:03 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 42 min |
| Apr 24, 7:17 PM EDT | Special Weather Statement | LMK | Green, Hart | 43 min |
| Apr 24, 7:26 PM EDT | Special Weather Statement | LMK | Logan | 34 min |
| Apr 24, 7:28 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 32 min |
| Apr 24, 7:32 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 28 min |
| Apr 24, 7:36 PM EDT | Flash Flood Warning | LMK | Green, Hart, Larue, Marion, Nelson, Taylor and 1 more | 6 hr |
| Apr 24, 7:48 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 27 min |
| Apr 24, 7:53 PM EDT | Areal Flood Advisory | LMK | Adair, Allen, Barren, Cumberland, Metcalfe, Monroe | 6 hr |
| Apr 24, 7:58 PM EDT | Special Weather Statement | LMK | Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.